62883members
330663posts
cancel
Showing results for 
Search instead for 
Did you mean: 

11 years post rads and now heart and lung problems

1 REPLY 1
Member

Re: 11 years post rads and now heart and lung problems

Hello Angela1001

 

Thanks for posting.

 

Radiotherapy can cause a range of lung conditions that develop many years after treatment. And radiotherapy to the left breast can cause some heart problems as well, again many years later.

 

It’s possible the radiotherapy treatment that you and your friend had, has caused this but these conditions can also develop as people age. I wonder if you have a heart specialist (cardiologist). They may be able to let you know if they think this is as a result of your treatment.

 

Also if you are still under follow up for the IMPORT LOW trial you could let the trial team know about this.

 

It might interest you to know that since your treatment in 2008 a technique has been developed to try and protect the heart when giving radiotherapy to the left breast.

 

Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.  

 

Please be aware that we will be closed on Saturday 9 November for training purposes.

 

Best wishes

 

Jane

 

Breast Cancer Now Nurse

 

Please read the Ask Our Nurses disclaimer

 

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

Member

11 years post rads and now heart and lung problems

Hi. I was diagnosed with BC in my left breast in 2008 and had WLE with clear margins followed by 15 sessions of radiotherapy - I was on the LOW IMPORT trial and had the 2 doses. 1 higher dose to the tumour area and 1 lower dose to the rest of my breast. I have now developed Pulmonary Hypertension with the consequence of leaky heart valves and enlarged chambers. One of my other BC friends who was diagnosed at the same time as me, same breast and rads has the same condition. Is this likely to be related to the rads or other reasons? Many thanks